Watson Laboratories, Inc. today issued a voluntary nationwide recall for two lots of Hydrocodone Bitartrate and APAP Tablets, USP 10 mg/500 mg. A customer complaint was received for tablets that were thicker and darker shade than the other tablets. It is possible that some tablets from lots 519406A and 521759A exceed the weight specification and may contain higher than indicated amounts of the ingredients Hydrocodone Bitartrate and/or Acetaminophen.
Unintentional ingestion of excessive amounts of acetaminophen may potentially result in an adverse event, including liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day. The product label warns consumers that acetaminophen overdose can potentially cause severe liver damage, at times resulting in liver transplant or death. Unintentional ingestion of excessive amounts of hydrocodone may result in an adverse event, including an increase in the severity or frequency of side effects, such as sedation or respiratory depression, particularly in patients who are elderly, have severe kidney or liver impairment, or are also taking interacting medications, for example other sedating medications or certain antidepressants. No reports of injuries related to the recalled product have been received to date.(c) 2012 Benzinga.com. Benzinga does not provide investment advice. All rights reserved.